Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 1, NWS Billings, MT
NWS Billings, MT issued this high wind watch at Jan 11, 2021, 3:04 AM MST for 15 counties in Montana; Sheridan County, Wyoming. It took effect at Jan 12, 2021, 11:00 AM MST. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2021, 3:04 AM MST (10:04 UTC)
- In effect from
- Jan 12, 2021, 11:00 AM MST
- Expired
- Jan 12, 2021, 12:36 PM MST
- In force
- 96 min
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carbon County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Golden Valley County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT, Sheridan County, WY
The radar
The Billings radar (KBLX), 71 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS75 KBYZ 111004 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 304 AM MST Mon Jan 11 2021 MTZ065-066-121015- /O.NEW.KBYZ.HW.A.0001.210112T1800Z-210115T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 304 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Southwest to west winds gusting 60 to 80 mph. * WHERE...Livingston Area and Beartooth Foothills. * WHEN...From Tuesday afternoon through Thursday afternoon. * IMPACTS...Strong crosswinds could make travel difficult on Interstate 90 through Livingston, and local roads along the Beartooth Foothills. * ADDITIONAL DETAILS...Strongest winds are expected to occur Wednesday into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ063-141-172-228-121015- /O.NEW.KBYZ.HW.A.0001.210113T0000Z-210115T0000Z/ Judith Gap-Northern Sweet Grass-Melville Foothills- Southern Wheatland- Including the cities of Judith Gap, Big Timber, Melville, and Harlowton 304 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...West winds gusting 50 to 70 mph. * WHERE...Judith Gap, Northern Sweet Grass, Melville Foothills and Southern Wheatland. * WHEN...From Tuesday evening through Thursday afternoon. * IMPACTS...Strong crosswinds could make travel difficult along Interstate 90 near Big Timber and along Highway 191 from Big Timber to Harlowton and Judith Gap. * ADDITIONAL DETAILS...Strongest winds are expected to occur Wednesday into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ029>034-036-037-040-042-056>058-138-139-169-170-173-235-WYZ199- 121015- /O.NEW.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon- Northern Stillwater-Powder River-Carter-Northern Park- Golden Valley-Red Lodge Foothills-Northern Big Horn- Southern Rosebud-Southern Big Horn-Southeastern Carbon- Bighorn Canyon-Northern Carbon-Northeastern Yellowstone- Southwestern Yellowstone-Sheridan Foothills- Including the cities of Roundup, Hysham, Colstrip, Forsyth, Miles City, Baker, Columbus, Absarokee, Broadus, Ekalaka, Clyde Park, Wilsall, Ryegate, Lavina, Red Lodge, Hardin, Crow Agency, Lame Deer, Pryor, Lodge Grass, Bridger, Fort Smith, Joliet, Fromberg, Custer, Pompeys Pillar, Billings, and Sheridan 304 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...West to northwest winds gusting 50 to 70 mph. * WHERE...Portions of north central Wyoming and central, south central and southeast Montana. * WHEN...From Wednesday afternoon through Thursday afternoon. * IMPACTS...Strong crosswinds could make travel difficult along Interstate 90 and 94, and US highways 12, 87 and 212. * ADDITIONAL DETAILS...Strongest winds are expected to occur Wednesday afternoon into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$
3 follow-up statements
366 WWUS75 KBYZ 111845 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1145 AM MST Mon Jan 11 2021 MTZ065-066-121845- /O.UPG.KBYZ.HW.A.0001.210112T1800Z-210115T0000Z/ /O.NEW.KBYZ.WI.Y.0002.210112T0700Z-210115T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1145 AM MST Mon Jan 11 2021 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY... * WHAT...Southwest winds 30 to 45 mph with gusts around 60 mph expected late tonight through Tuesday night. Stronger winds could occur Wednesday into Thursday with southwest winds 35 to 50 mph with gusts around 80 mph possible. * WHERE...Livingston Area and Beartooth Foothills. * WHEN...From midnight tonight through 5 PM MST Thursday. * IMPACTS...Strong crosswinds will make travel difficult on Interstate 90 through Livingston, and some roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ063-141-172-228-121845- /O.CON.KBYZ.HW.A.0001.210113T0000Z-210115T0000Z/ Judith Gap-Northern Sweet Grass-Melville Foothills- Southern Wheatland- Including the cities of Judith Gap, Big Timber, Melville, and Harlowton 1145 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...West winds gusting 50 to 75 mph. * WHERE...Judith Gap, Northern Sweet Grass, Melville Foothills and Southern Wheatland. * WHEN...From Tuesday evening through Thursday afternoon. * IMPACTS...Strong crosswinds could make travel difficult along Interstate 90 near Big Timber and along Highway 191 from Big Timber to Harlowton and Judith Gap. * ADDITIONAL DETAILS...Strongest winds are expected to occur Wednesday into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ029>034-036-037-040-042-056>058-138-139-169-170-173-235-WYZ199- 121845- /O.CON.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon- Northern Stillwater-Powder River-Carter-Northern Park- Golden Valley-Red Lodge Foothills-Northern Big Horn- Southern Rosebud-Southern Big Horn-Southeastern Carbon- Bighorn Canyon-Northern Carbon-Northeastern Yellowstone- Southwestern Yellowstone-Sheridan Foothills- Including the cities of Roundup, Hysham, Colstrip, Forsyth, Miles City, Baker, Columbus, Absarokee, Broadus, Ekalaka, Clyde Park, Wilsall, Ryegate, Lavina, Red Lodge, Hardin, Crow Agency, Lame Deer, Pryor, Lodge Grass, Bridger, Fort Smith, Joliet, Fromberg, Custer, Pompeys Pillar, Billings, and Sheridan 1145 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...West to northwest winds gusting 50 to 70 mph. * WHERE...Portions of north central Wyoming and central, south central and southeast Montana. * WHEN...From Wednesday afternoon through Thursday afternoon. * IMPACTS...Strong crosswinds could make travel difficult along Interstate 90 and 94, and US highways 12, 87 and 212. * ADDITIONAL DETAILS...Strongest winds are expected to occur Wednesday afternoon into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ Hooley
846 WWUS75 KBYZ 120951 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 251 AM MST Tue Jan 12 2021 MTZ063-141-172-228-131000- /O.UPG.KBYZ.HW.A.0001.210113T0000Z-210115T0000Z/ /O.NEW.KBYZ.HW.W.0002.210113T0600Z-210115T0000Z/ Judith Gap-Northern Sweet Grass-Melville Foothills- Southern Wheatland- Including the cities of Judith Gap, Big Timber, Melville, and Harlowton 251 AM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... * WHAT...West winds gusting 50 to 75 mph. * WHERE...Judith Gap, Northern Sweet Grass, Melville Foothills and Southern Wheatland. * WHEN...From 11 PM this evening to 5 PM MST Thursday. * IMPACTS...Strong crosswinds will make travel difficult along Interstate 90 near Big Timber and along Highway 191 from Big Timber to Harlowton and Judith Gap. * ADDITIONAL DETAILS...Strongest winds are expected to occur Wednesday into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ065-066-131000- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-210115T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 251 AM MST Tue Jan 12 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * WHAT...Southwest to west winds gusting 50 to 70 mph today and tonight. Stronger winds could occur Wednesday into Thursday with southwest to west wind gusts to around 80 mph possible. * WHERE...Livingston Area and Beartooth Foothills. * WHEN...Until 5 PM MST Thursday. * IMPACTS...Strong crosswinds will make travel difficult on Interstate 90 through Livingston, and some roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ029>034-036-037-040-042-056>058-138-139-169-170-173-235-WYZ199- 131000- /O.CON.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ Musselshell-Treasure-Northern Rosebud-Custer-Fallon- Northern Stillwater-Powder River-Carter-Northern Park- Golden Valley-Red Lodge Foothills-Northern Big Horn- Southern Rosebud-Southern Big Horn-Southeastern Carbon- Bighorn Canyon-Northern Carbon-Northeastern Yellowstone- Southwestern Yellowstone-Sheridan Foothills- Including the cities of Roundup, Hysham, Colstrip, Forsyth, Miles City, Baker, Columbus, Absarokee, Broadus, Ekalaka, Clyde Park, Wilsall, Ryegate, Lavina, Red Lodge, Hardin, Crow Agency, Lame Deer, Pryor, Lodge Grass, Bridger, Fort Smith, Joliet, Fromberg, Custer, Pompeys Pillar, Billings, and Sheridan 251 AM MST Tue Jan 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...West to northwest winds gusting 50 to 70 mph. * WHERE...Portions of north central Wyoming and central, south central and southeast Montana. * WHEN...From Wednesday afternoon through Thursday afternoon. * IMPACTS...Strong crosswinds could make travel difficult along Interstate 90 and 94, and US highways 12, 87 and 212. * ADDITIONAL DETAILS...Strongest winds are expected to occur Wednesday afternoon into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$
877 WWUS75 KBYZ 121936 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1236 PM MST Tue Jan 12 2021 MTZ065-066-131945- /O.UPG.KBYZ.WI.Y.0002.000000T0000Z-210115T0000Z/ /O.EXB.KBYZ.HW.W.0002.210112T1936Z-210115T0100Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1236 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THURSDAY... * WHAT...Southwest winds 40 to 60 mph with gusts up to 85 mph. * WHERE...Livingston Area and Beartooth Foothills. * WHEN...Until 6 PM MST Thursday. Strongest winds late tonight through Wednesday evening. * IMPACTS...Winds of these magnitudes can cause property damage without extra precautions. Tree and power line damage is likely and may result power outages. Travel will be difficult, especially for high profile vehicles and those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous crosswinds can topple high profile vehicles and trailers, those driving these types of vehicles should take an alternate route or postpone travel until winds subside. Property owners should secure loose items to prevent damage from flying debris. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ034-040-042-131945- /O.UPG.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ /O.EXB.KBYZ.HW.W.0002.210113T0100Z-210115T0100Z/ Northern Stillwater-Northern Park-Golden Valley- Including the cities of Columbus, Absarokee, Clyde Park, Wilsall, Ryegate, and Lavina 1236 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Northern Stillwater, Northern Park and Golden Valley. * WHEN...From 6 PM this evening to 6 PM MST Thursday. Strongest winds from late tonight through Wednesday evening. * IMPACTS...Winds of these magnitudes can cause property damage without extra precautions. Tree and power line damage is likely and may result power outages. Travel will be difficult, especially for high profile vehicles and those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous crosswinds can topple high profile vehicles and trailers, those driving these types of vehicles should take an alternate route or postpone travel until winds subside. Property owners should secure loose items to prevent damage from flying debris. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ029-030-057-138-139-169-170-173-235-131945- /O.UPG.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ /O.EXB.KBYZ.HW.W.0002.210113T1300Z-210115T0100Z/ Musselshell-Treasure-Northern Big Horn-Southern Big Horn- Southeastern Carbon-Bighorn Canyon-Northern Carbon- Northeastern Yellowstone-Southwestern Yellowstone- Including the cities of Roundup, Hysham, Hardin, Crow Agency, Pryor, Lodge Grass, Bridger, Fort Smith, Joliet, Fromberg, Custer, Pompeys Pillar, and Billings 1236 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM MST THURSDAY... * WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...Portions of central and south central Montana. * WHEN...From 6 AM Wednesday to 6 PM MST Thursday. Strongest winds Wednesday afternoon through late Wednesday night. * IMPACTS...Winds of these magnitudes can cause property damage without extra precautions. Tree and power line damage is likely and may result power outages. Travel will be difficult, especially for high profile vehicles and those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous crosswinds can topple high profile vehicles and trailers, those driving these types of vehicles should take an alternate route or postpone travel until winds subside. Property owners should secure loose items to prevent damage from flying debris. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ056-131945- /O.UPG.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ /O.EXB.KBYZ.HW.W.0002.210113T1300Z-210114T1300Z/ Red Lodge Foothills- Including the city of Red Lodge 1236 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM MST THURSDAY... * WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...Red Lodge Foothills. * WHEN...From 6 AM Wednesday to 6 AM MST Thursday. Strongest winds during the day Wednesday. * IMPACTS...Winds of these magnitudes can cause property damage without extra precautions. Tree and power line damage is likely and may result power outages. Travel will be difficult, especially for high profile vehicles and those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous crosswinds can topple high profile vehicles and trailers, those driving these types of vehicles should take an alternate route or postpone travel until winds subside. Property owners should secure loose items to prevent damage from flying debris. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ WYZ199-131945- /O.UPG.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ /O.EXB.KBYZ.HW.W.0002.210113T1900Z-210115T0100Z/ Sheridan Foothills- Including the city of Sheridan 1236 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 PM MST THURSDAY... * WHAT...Northwest winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...Sheridan Foothills. * WHEN...From noon Wednesday to 6 PM MST Thursday. Strongest winds Wednesday night into Thursday morning. * IMPACTS...Winds of these magnitudes can cause property damage without extra precautions. Tree and power line damage is likely and may result power outages. Travel will be difficult, especially for high profile vehicles and those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous crosswinds can topple high profile vehicles and trailers, those driving these types of vehicles should take an alternate route or postpone travel until winds subside. Property owners should secure loose items to prevent damage from flying debris. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ031>033-036-037-058-131945- /O.UPG.KBYZ.HW.A.0001.210113T1800Z-210115T0000Z/ /O.EXB.KBYZ.HW.W.0002.210113T1900Z-210115T0700Z/ Northern Rosebud-Custer-Fallon-Powder River-Carter- Southern Rosebud- Including the cities of Colstrip, Forsyth, Miles City, Baker, Broadus, Ekalaka, and Lame Deer 1236 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MST THURSDAY NIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Portions of southeast Montana. * WHEN...From noon Wednesday to midnight MST Thursday night. Strongest winds Wednesday night into Thursday. * IMPACTS...Winds of these magnitudes can cause property damage without extra precautions. Tree and power line damage is likely and may result power outages. Travel will be difficult, especially for high profile vehicles and those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous crosswinds can topple high profile vehicles and trailers, those driving these types of vehicles should take an alternate route or postpone travel until winds subside. Property owners should secure loose items to prevent damage from flying debris. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$ MTZ063-141-172-228-131945- /O.EXT.KBYZ.HW.W.0002.210113T0100Z-210115T0100Z/ Judith Gap-Northern Sweet Grass-Melville Foothills- Southern Wheatland- Including the cities of Judith Gap, Big Timber, Melville, and Harlowton 1236 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST THURSDAY... * WHAT...West winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Melville Foothills, Southern Wheatland, Judith Gap and Northern Sweet Grass. * WHEN...From 6 PM this evening to 6 PM MST Thursday. Strongest winds Wednesday. * IMPACTS...Winds of these magnitudes can cause property damage without extra precautions. Tree and power line damage is likely and may result power outages. Travel will be difficult, especially for high profile vehicles and those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous crosswinds can topple high profile vehicles and trailers, those driving these types of vehicles should take an alternate route or postpone travel until winds subside. Property owners should secure loose items to prevent damage from flying debris. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind watch went out at Jan 10, 6:02 PM MST, 9 hours 2 minutes earlier.
Area forecast discussion, Jan 10, 6:02 PM MST, 9 hours 2 minutes before
Area Forecast Discussion
National Weather Service Billings MT
602 PM MST Sun Jan 10 2021
.UPDATE...
Fog along the Tongue River near the reservoir never did dissipate
during the day, and evening satellite imagery shows fog there and
just north of Sheridan. Miles City airport also reporting reduced
visibility quickly this evening. Eastern valleys, mainly the
Tongue and Powder River, will see localized fog tonight and have
adjusted the forecast accordingly. Weak pressure rises from the
northwest may be enough to reduce the fog risk overnight so have
added fog thru 12z and will reanalyze later. Plenty of snow cover
still exists over much of southeast MT also and have adjusted
forecast lows down a few degrees also. Sheridan already 18
degrees at 6 pm.
JKL
&&
.DISCUSSION...
Today through Tuesday night...
Western foothill winds from Livingston to Big Timber to Harlowton
continue to be the main focus in the short term. The pressure
gradient is still oriented a little more easterly than is needed
for the gap flow dominated areas around Livingston and Nye to see
stronger winds. With afternoon mixing the west has seen gusts of
40 to 50 mph. The pressure fields looks to remain similar through
Monday. Late Monday night the winds around Livingston will start
to increase as the the pressure starts to shift. This will push
gusts towards 60 mph. The rest of the area should stay in the 50
to 55 mph. Tuesday night ahead of the an approaching system winds
will be further increasing. Temperatures through the short-term
will be in the 40s for highs and 20s to lower 30s for lows. Reimer
Wednesday through Sunday...
No significant changes to the extended forecast with this
issuance. Models remain in fairly good agreement into the
beginning of next weekend.
High pressure ridging will break down Wednesday as a strong upper
level disturbance and cold front move across the forecast area
during the afternoon and evening. Pressure gradients will be very
tight from Harlowton to the Beartooth/Absaroka Foothills ahead of
the front resulting the likelihood of high winds across these
areas. Strong, gusty west to northwest winds will usher in behind
the front bringing a windy evening/night to all locations across
the plains. Models do show a period of rain and snow showers,
turning to snow along and behind the front but it looks to be a
fast mover. The west/northwest winds will likely play a role in
keeping any accumulations on the lighter side. However, favored
areas under a northwest surface flow along the foothills and areas
east and south of Billings may have some accumulations. We will
need to watch this system as there is plenty of time for things to
change somewhat.
High pressure ridging builds back briefly Friday before another
strong disturbance moves southeast out of Canada across Montana by
next weekend. High temperatures will be above normal Wednesday
through Friday with more seasonal temperatures in the 30s likely
by next weekend. Hooley
&&
.AVIATION...
Patchy fog will form along the river valleys east of KBIL. Local
MVFR to IFR conditions are possible with some of the fog.
Otherwise, skies will be clear with VFR conditions prevailing this
tonight. Gusty winds are expected for the KLVM area and adjacent
foothills, with southwest gusts 35-45 kts. Hooley/TWH
&&
.PRELIMINARY POINT TEMP/POPS...
Mon Tue Wed Thu Fri Sat Sun
-----------------------------------------------------------
BIL 030/046 030/052 036/054 033/044 025/045 031/043 025/041
00/U 00/B 03/W 41/N 01/B 11/B 11/B
LVM 028/044 027/050 036/052 031/041 026/047 031/040 023/038
00/N 00/N 04/W 41/N 01/N 21/N 11/N
HDN 022/049 022/054 030/056 029/045 020/046 026/044 022/043
00/U 00/B 03/W 41/B 01/B 11/E 11/B
MLS 023/047 025/052 032/054 030/042 021/041 025/040 020/039
00/U 00/B 03/W 31/N 01/B 11/B 01/B
4BQ 020/048 024/052 031/054 029/041 022/043 026/041 022/040
00/U 00/B 02/W 32/J 00/B 11/B 11/B
BHK 023/046 024/051 030/053 026/039 017/038 021/038 018/035
00/U 00/B 01/N 31/N 00/B 11/B 00/B
SHR 013/048 021/053 027/054 026/039 018/044 022/040 017/040
00/U 00/B 02/W 32/J 00/B 22/S 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Jan 10, 2:43 PM MST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 243 PM MST Sun Jan 10 2021 MTZ063-065-066-141-172-228-112145- Judith Gap-Livingston Area-Beartooth Foothills- Northern Sweet Grass-Melville Foothills-Southern Wheatland- 243 PM MST Sun Jan 10 2021 This Hazardous Weather Outlook is for portions of central Montana and south central Montana. * WHAT... Strong Winds. * WHERE...Portions of south central Montana. * WHEN...Tonight through at least the middle of the week. * ADDITIONAL DETAILS...Travel may be difficult along Interstate 90 from Livingston to Big Timber and Highway 191 from Big Timber to Harlowton. Wing gusts will be in the 40 to 55 mph range tonight with stronger winds possible by Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics can be found at: https://www.weather.gov/billings &&
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 11:45 AM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 25 hr |
Nearby
High Wind Watches in Montana, 2021High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.